Alert archive / North Dakota / Dense Fog Advisories in 2012
Dense Fog Advisory 21, NWS Bismarck, ND
NWS Bismarck, ND issued this dense fog advisory at Dec 13, 2012, 6:58 PM MST for 11 counties in North Dakota. It took effect at Dec 13, 2012, 8:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2012, 6:58 PM MST (01:58 UTC)
- In effect from
- Dec 13, 2012, 8:00 PM MST
- Expired
- Dec 14, 2012, 11:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.0 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431 WWUS73 KBIS 140158 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 758 PM CST THU DEC 13 2012 ...DENSE FOG TONIGHT OVER MUCH OF WESTERN NORTH DAKOTA... .DENSE FOG HAS DEVELOPED OVER SOUTHWEST NORTH DAKOTA AND WILL CONTINUE TO SPREAD NORTH TOWARDS THE CANADIAN BORDER. EXPECT VISIBILITIES UNDER A QUARTER MILE FROM BOWMAN AND HETTINGER... NORTH THROUGH BEACH AND DICKINSON...TO WATFORD CITY...WILLISTON AND CROSBY. ROADS AND SIDEWALKS MAY BECOME SLIPPERY AS FOG FREEZES ON SURFACES. USE YOUR LOW BEAM HEADLIGHTS AND ALLOW EXTRA TRAVEL TIME IF YOU ARE TRAVELING IN WESTERN NORTH DAKOTA TONIGHT THROUGH FRIDAY MORNING. NDZ001-009-017-018-031>033-040-041-043-044-141000- /O.NEW.KBIS.FG.Y.0021.121214T0300Z-121214T1800Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT... BOWMAN...HETTINGER 758 PM CST THU DEC 13 2012 /658 PM MST THU DEC 13 2012/ ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY. * VISIBILITY...WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS. * IMPACTS...LOW VISIBILITIES AND POSSIBLE SLICK CONDITIONS WITH FOG FREEZING ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS AND NEAR CROSSWALKS. && $$ TWH
5 follow-up statements
368 WWUS73 KBIS 140357 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 957 PM CST THU DEC 13 2012 ...DENSE FOG TONIGHT AND FRIDAY MORNING OVER MUCH OF WESTERN NORTH DAKOTA... .DENSE FOG HAS DEVELOPED OVER SOUTHWEST NORTH DAKOTA AND WILL CONTINUE TO SPREAD NORTH TOWARDS THE CANADIAN BORDER. EXPECT VISIBILITIES UNDER A QUARTER MILE FROM BOWMAN AND HETTINGER... NORTH THROUGH BEACH AND DICKINSON...TO WATFORD CITY...WILLISTON AND CROSBY. ROADS AND SIDEWALKS MAY BECOME SLIPPERY AS FOG FREEZES ON SURFACES. USE YOUR LOW BEAM HEADLIGHTS AND ALLOW EXTRA DRIVING TIME IF YOU ARE TRAVELING IN WESTERN NORTH DAKOTA TONIGHT THROUGH FRIDAY MORNING. NDZ001-009-017-018-031>033-040-041-043-044-141200- /O.CON.KBIS.FG.Y.0021.000000T0000Z-121214T1800Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT... BOWMAN...HETTINGER 957 PM CST THU DEC 13 2012 /857 PM MST THU DEC 13 2012/ ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... * VISIBILITY...WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS. * IMPACTS...LOW VISIBILITIES AND POSSIBLE SLICK CONDITIONS WITH FOG FREEZING ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS AND NEAR CROSSWALKS. && $$ TWH
301 WWUS73 KBIS 140907 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 307 AM CST FRI DEC 14 2012 ...DENSE FOG THROUGH FRIDAY MORNING OVER MOST OF WESTERN NORTH DAKOTA... .DENSE FOG WILL CONTINUE ACROSS MOST OF WESTERN NORTH DAKOTA THROUGH FRIDAY MORNING. EXPECT VISIBILITIES UNDER A QUARTER MILE FROM BOWMAN TO DICKINSON...TO WATFORD CITY...STANLEY...TIOGA...WILLISTON AND CROSBY. ROADS AND SIDEWALKS MAY BECOME SLIPPERY AS FOG FREEZES ON SURFACES. USE YOUR LOW BEAM HEADLIGHTS AND ALLOW EXTRA DRIVING TIME IF YOU ARE TRAVELING IN WESTERN NORTH DAKOTA THROUGH FRIDAY MORNING. NDZ001-009-017-018-031>033-040-041-043-044-141715- /O.CON.KBIS.FG.Y.0021.000000T0000Z-121214T1800Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT... BOWMAN...HETTINGER 307 AM CST FRI DEC 14 2012 /207 AM MST FRI DEC 14 2012/ ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * VISIBILITY...WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS. * IMPACTS...LOW VISIBILITIES AND POSSIBLE SLICK CONDITIONS WITH FOG FREEZING ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS AND NEAR CROSSWALKS. && $$ KS/TWH
741 WWUS73 KBIS 141307 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 707 AM CST FRI DEC 14 2012 ...DENSE FOG THROUGH THIS MORNING OVER MOST OF WESTERN NORTH DAKOTA... .DENSE FOG WILL CONTINUE ACROSS MOST OF WESTERN NORTH DAKOTA THROUGH FRIDAY MORNING. EXPECT VISIBILITIES UNDER A QUARTER MILE FROM BOWMAN TO DICKINSON...TO WATFORD CITY...STANLEY...TIOGA... WILLISTON AND CROSBY. ROADS AND SIDEWALKS MAY BECOME SLIPPERY AS FOG FREEZES ON SURFACES. USE YOUR LOW BEAM HEADLIGHTS AND ALLOW EXTRA DRIVING TIME IF YOU ARE TRAVELING IN WESTERN NORTH DAKOTA THROUGH FRIDAY MORNING. NDZ001-009-017-018-031>033-040-041-043-044-141800- /O.CON.KBIS.FG.Y.0021.000000T0000Z-121214T1800Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT... BOWMAN...HETTINGER 707 AM CST FRI DEC 14 2012 /607 AM MST FRI DEC 14 2012/ ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * VISIBILITY...WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS. * IMPACTS...LOW VISIBILITIES AND POSSIBLE SLICK CONDITIONS WITH FOG FREEZING ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS AND NEAR CROSSWALKS. && $$
599 WWUS73 KBIS 141547 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 947 AM CST FRI DEC 14 2012 ...DENSE FOG THROUGH THIS MORNING OVER NORTHWESTERN NORTH DAKOTA... .DENSE FOG WILL CONTINUE ACROSS MOST OF NORTHWESTERN NORTH DAKOTA THROUGH THE REMAINING MORNING HOURS. EXPECT VISIBILITIES UNDER A QUARTER MILE FROM WILLISTON TO TIOGA TO CROSBY. ROADS AND SIDEWALKS MAY BECOME SLIPPERY AS FOG FREEZES ON SURFACES. ALLOW EXTRA DRIVING TIME IF YOU ARE TRAVELING IN NORTHWESTERN NORTH DAKOTA THIS MORNING. NDZ017-018-031>033-040-041-043-044-141700- /O.CAN.KBIS.FG.Y.0021.000000T0000Z-121214T1800Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 947 AM CST FRI DEC 14 2012 /847 AM MST FRI DEC 14 2012/ ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE DENSE FOG ADVISORY. VISIBILITIES HAVE IMPROVED ACROSS THE AREA. THEREFORE...THE DENSE FOG ADVISORY HAS BEEN CANCELLED. $$ NDZ001-009-141800- /O.CON.KBIS.FG.Y.0021.000000T0000Z-121214T1800Z/ DIVIDE-WILLIAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON 947 AM CST FRI DEC 14 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * VISIBILITY...WIDESPREAD VISIBILITIES OF A QUARTER MILE OR LESS. * IMPACTS...LOW VISIBILITIES AND POSSIBLE SLICK CONDITIONS WITH FOG FREEZING ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE AHEAD OF YOU. BE ESPECIALLY CAREFUL AT RAILROAD CROSSINGS AND NEAR CROSSWALKS. && $$ TM
592 WWUS73 KBIS 141803 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1203 PM CST FRI DEC 14 2012 ...DENSE FOG IS DISSIPATING... .AREAS OF DENSE FOG CONTINUES TO DISSIPATE ACROSS NORTHWESTERN NORTH DAKOTA. ISOLATED DENSE FOG WILL BE POSSIBLE FOR THE NEXT HOUR. HOWEVER...VISIBILITIES SHOULD CONTINUE TO IMPROVE THIS AFTERNOON. MOTORISTS ARE STILL URGED TO DRIVE WITH EXTREME CAUTION AS ROADS MAY BE SLIPPERY DUE TO FOG FREEZING ON SURFACES. NDZ001-009-141915- /O.EXP.KBIS.FG.Y.0021.000000T0000Z-121214T1800Z/ DIVIDE-WILLIAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON 1203 PM CST FRI DEC 14 2012 ...DENSE FOG ADVISORY HAS EXPIRED... AREAS OF DENSE FOG CONTINUES TO DISSIPATE ACROSS NORTHWESTERN NORTH DAKOTA. ISOLATED DENSE FOG WILL BE POSSIBLE FOR THE NEXT HOUR. HOWEVER...VISIBILITIES SHOULD CONTINUE TO IMPROVE THIS AFTERNOON. MOTORISTS ARE STILL URGED TO DRIVE WITH EXTREME CAUTION AS ROADS MAY BE SLIPPERY DUE TO FOG FREEZING ON SURFACES. $$ TM
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this dense fog advisory went out at Dec 13, 6:45 PM MST, 13 minutes earlier.
Area forecast discussion, Dec 13, 6:45 PM MST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 745 PM CST THU DEC 13 2012 .DISCUSSION...WILL GO AHEAD AND ISSUE A DENSE FOG ADVISORY FOR THE SOUTHWEST AND PARTS OF THE NORTHWEST THROUGH FRIDAY MORNING. WILL STILL NEED TO MONITOR FOR POSSIBLE EXPANSION EAST. VISIBILITIES HAVE DROPPED IN BEACH AND DICKINSON. EXPECT WITH THE SOUTHERLY FLOW VISIBILITIES WILL EVENTUALLY DROP AS YOU GO NORTH TOWARD WATFORD CITY AND WILLISTON. THIS AREA IS ALSO RIGHT ALONG THE EDGE OF THE STRATUS SHIELD AND IF STRATUS WOULD MOVE OUT...IT WOULD BE A GOOD BET THAT FOG WOULD DEVELOP. ALSO MADE MAJOR ADJUSTMENTS TO TEMPERATURES...ESPECIALLY ACROSS THE FAR NORTHEAST. WITH STRATUS FIRMLY ENTRENCHED AND TEMPERATURES RISING...DO NOT SEE TEMPERATURES FALLING INTO THE SINGLE DIGITS HERE. && .AVIATION... EXPECT LOW STRATUS TO STICK AROUND THROUGH EVENING AND INTO TOMORROW MORNING FOR ALL TAF SITES. THIS WILL KEEP ALL SITES IN THE IFR AND EVEN LIFR CATEGORY THROUGH TOMORROW MORNING. KEPT VISIBILITIES IN THE 3 MILE RANGE AS LOW STRATUS WILL BE THE MAIN ISSUE...HOWEVER SOME FOG DEVELOPMENT IS NOT OUT OF THE QUESTION. WIND WILL BE LIGHT THROUGH THE 00Z TAF CYCLE AS WEAK LOW PRESSURE MOVES INTO REGION. BY 18Z WE EXPECT CEILINGS TO BE IN THE 1K FOOT RANGE...SO BUMPED ALL TAF SITES UP TO THE MVFR CATEGORY. && .BIS WATCHES/WARNINGS/ADVISORIES... DENSE FOG ADVISORY UNTIL NOON CST /11 AM MST/ FRIDAY FOR NDZ001- 009-017-018-031>033-040-041-043-044. && SHORT TERM...TWH AVIATION...MM
Hazardous weather outlook, Dec 13, 2:07 PM MST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 307 PM CST THU DEC 13 2012 NDZ001>003-009>011-017>021-031>034-040>045-141200- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 307 PM CST THU DEC 13 2012 /207 PM MST THU DEC 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FOG ARE EXPECTED OVERNIGHT...ESPECIALLY WEST OF HIGHWAY 83. VISIBILITIES BELOW A HALF MILE ARE EXPECTED AT TIME. FOG COULD ALSO DEPOSIT A THIN LAYER OF ICE ON ROADWAYS AND CREATE SLICK ROAD CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-141200- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 307 PM CST THU DEC 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RK
Nearby
Dense Fog Advisories in North Dakota, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.